Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Swelling in the finger spreading to the hand. Getting treated with antibiotics. Right treatment?

My father woke up with a site swollen finger . Couldn t bend it without pain. It quickly spread to his hand . Within hours half his hand was swollen abd painful. He went to walk in clinic and they are treating it like an infection with intravenous antibiotics . There is no bite or wound present. Does this seem like the right treatment?
Asked On : Tue, 4 Sep 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Diabetologist 's  Response
DEAR SIR/MADAM

ANTIBIOTICS WILL WORK ONLY IF YOU HAVE ANY SIGNS OF INFECTION, IT IS EITHER EFFECTIVE IN TREATING INFECTION OR AVOIDING INFECTION.
MY FIRST QUESTION IS DID HE HAD ANY SIGNS OF INFECTION, OR IS IT A SIMPLE INFLAMMATION. I DON'T THINK INTRAVENOUS ANTIBIOTICS ARE REALLY NEEDED IN THIS CASE, A SIMPLE ANTI-INFLAMMATORY DRUGS WILL DO THE WORK
BUT IF YOU GET ANY SIGNS OF FEVER THEN YOU CAN START ORAL ANTIBIOTICS.

THANKS.
Answered: Thu, 20 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor